Wellbutrin?

posted 3 years ago in Wellness
Post # 3
Member
284 posts
Helper bee
  • Wedding: June 2014

My FI took it for his manic depression and it really helped him for awhile. After a couple months though it started actually worsening his depression. /he is not taking anything right now due to some insurance issues.

I’ve been on prozac for years and I really love it. I would reccommend it to anybody. I need it due to some imbalances in my brain. I have depression and anxiety. My anxiety can get rough still but I still really think it helps!

Post # 6
Member
1381 posts
Bumble bee
  • Wedding: July 2011

I took Sertraline (generic for Zoloft) to help with migraines. Hated it and the side effects (0% sex drive anyone and I just felt kind of blah all the time) so I stopped taking it.

I think I had a friend that was taking Wellbutrin and liked it. Side effects are going to be different for each person and it’s kind of a trial and error to find an antidepressent that works for you. Good luck!

Post # 7
Member
1849 posts
Buzzing bee
  • Wedding: August 2013 - backyard in the woods

I’m on it for increased energy for my fibromyalgia. I take 150 mg once a day. I went up to 300 mg when I actually became depressed when my mom died, but that high of a dose actually made me really emotional-borderline suicidal- so I went back down. I love it at the low dose, no issues/side effects at all. My DH has taken it for depression in the past and really liked it. It was one of very few meds that didn’t kill his sex drive too FYI. He’s on Abilify now and LOVES it.

Post # 8
Member
3415 posts
Sugar bee
  • Wedding: September 2014 - Lodge

I take it for PTSD (post traumatic stress) and anxiety.  I actually take something else for my PTSD and anxiety but it was making me tired.  So my doc put me on Wellbutrin which helps my energy.  The only side effect I notice is my arms shake slightly, and sometimes I get fidgety and shake my feet when sitting or bounce my knees.

Post # 9
Member
15 posts
Newbee
  • Wedding: July 2014

Wellbutrin has a mild stimulant effect, which is why you take it in the morning and why it usually does not cause weight gain.  Interestingly, the pill marketed as Zyban, which is prescribed to smokers to help them quit, is the same exact chemical composition as wellbutrin. In addition to helping boost/balance mood, it works on the part of your brain that controls impulses, which is why it is a drug for smokers.

Post # 10
Member
3249 posts
Sugar bee
  • Wedding: August 2013

I’ve been taking it in the winter for S.A.D. for years.  I actually didn’t the last two winters, and it was a huge mistake.  The side effects are minimal, in my case.  It also does not have sexual side effects, which many SSRI’s have, according to the first doctor who prescribed it for me, ver 10 years ago.

Post # 12
Member
1134 posts
Bumble bee
  • Wedding: December 2014

I was on Wellbutrin for about 8 months once, a few years ago. It worked, but the only side effect that I experienced was recurring nightmares. My doctor had told me that the weird dreams or nightmares go away for most people after a few weeks, so you will probably be okay.

ETA: I also remember not wanting to eat anything when I was on it because it made me feel nauseous. I don’t know if that was the drug, but it happened maybe 4 months in and when I stopped the drug my appetite returned.

Post # 13
Member
7654 posts
Bumble Beekeeper
  • Wedding: July 2012

@CBWFlove:  +1 regarding Wellburtrin…my ex was on it, and he had the same thing happen to him. He did well for a while, and then it started worsening his depression. He also started to devlop a sensitive stomach on it. He would throw up after almost every meal. Whether that was from the Wellbutrin or from the depression returning despite the meds, I don’t know.

Post # 14
Member
9137 posts
Buzzing Beekeeper
  • Wedding: November 2013 - St. Augustine Beach, FL

@Bazinga:  My former roommate was on it and personally I didn’t like what it did to him.  It seemed to take away the major symptoms of depression but there was a piece missing from him that I attributed to him taking the med.  He started over-exercising while taking it so he looks gaunt to me.  But I also think his major issue is that he is only medicating the symptoms to dull everything when he should also be going to counseling to figure out why he’s depressed. I personally think it’s more a result of him living the life he is expected to rather than the one he wants but he’s too afraid of the consequences if he did what he really wants to do.

I don’t think it hurts to try it out because it seems some people do well on it while others don’t and you really won’t know until you try it.

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors